MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW MEDIAL BIASED 7.5 X 80MM; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW MEDIAL BIASED 7.5 X 80MM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 4823717580
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; tulip head broke off screw while inserting blocker.Update: all of the broken fragments were retrieved from the surgical site.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Unanticipated hazard.Method: device history review; complaint history review; risk assessment; results: manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The reported event occurred while doctor was using a standard blocker inserter.No persuader was being used by the surgeon according to communication with the sales representative.Surgical technique states the blocker is assembled onto the universal tightener for insertion.Conclusion: a definitive root cause of the event could not be determined with the given information.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW MEDIAL BIASED 7.5 X 80MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key5648310
Report Number3005525032-2016-00052
Device Sequence Number10816322
Product Code NKB
UDI-Device Identifier07613252045793
UDI-Public(01)07613252045793
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number4823717580
Device Lot NumberB33429
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/11/2016
Supplement Report FDA Received Date09/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1